MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 4, TAPER 12/14; MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 4, TAPER 12/14; MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Inflammation (1932); Necrosis (1971)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: trilogy cup; catalog#: 6562005422; lot#: 61813384.Modular head 12/14 taper-36mm +3.5; catalog#: 80183603; lot#: 61774891.Longevity uhmw polyethylene liner 50mmx36mm; catalog#: 630505036; lot#: 61873383.Therapy date: (b)(6) 2019.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to adverse soft tissue reaction to particle debris.
 
Additional Manufacturer Narrative
Additional information which was received on nov 26, 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer did not receive any documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient received a hip implant on (b)(6) 2012 and revised on sep 30, 2019 due to adverse soft tissue reaction to particle debris.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from (b)(4) and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient received a hip implant on (b)(6) 2012 and revised on sep 30, 2019 due to adverse soft tissue reaction to particle debris.Neither x-rays, operative notes, office visit notes, nor the explant or photos of the explant were received; therefore, the condition of the device is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Based on the investigation the reported event cannot be confirmed.No medical documents like lab reports have been received to support the reported event.The nature of the particles remains unknown.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the available information, no exact root cause could not be identified for the reported event.

Brand Name
ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 4, TAPER 12/14
Common Device Name
MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10895542
Report Number0009613350-2020-00545
Device Sequence Number3228053
Product Code LZO
UDI-Device Identifier00889024481312
UDI-Public00889024481312
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033664
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Model NumberN/A
Device Catalogue Number01.00121.040
Device Lot Number2527754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer11/26/2020
12/08/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/01/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;